Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have cough with high esr level. Taking azithral and clarithromycin. CT scan, x-ray normal. Worrisome

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
Hi,
I have chronic cough for 1 month. Treated with azithral. Blood test revealed normal counts and high esr-76/hour. Doctor changed to montek LC and then esr came to 118/hr. Panicking had a CT chest scan and xray and all is normal. Now I am treated with clarithromycin. I am really worried on this cough and very highESR.
Posted Thu, 28 Mar 2013 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi,
Thanks for posting the query on XXXXXXX After going through your query, I would like to comment the following:

1. You seem to be having cough for more than 1 month, with increased ESR.

2. Your CT scan thorax is normal.

3. Do you have history of any type of dust exposure? Do you have seasonal variation of cough or any associated breathlessness? Do you have fever? Do you have associated acidity?

4. This seems to be an episode of acute bronchitis.

5. You need to get you pulmonary function test and serum IgE done after a detailed clinical evaluation with a Pulmonologist.

6. If required inhalers may be prescribed for the cough.

7. A course of 2 to 3 weeks of inhalers is required considering your clinical condition and Cp. Augmentin duo (amoxicillin clavulinic acid) 625 mg thrice a day can be taken under supervision of your doctor.

8. If still unresponsive to above line of management then a bronchoscopy may be required.

9. Thus you need to get yourself evaluated in detail by a Pulmonologist.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Follow-up: Have cough with high esr level. Taking azithral and clarithromycin. CT scan, x-ray normal. Worrisome 45 minutes later
Thanks for the answers. Some more info:

Yes, I do get cough like this once in a year, though I don't know which season. It used to be horrible but would go away in a month or two.

I have vomiting sensation and I think may have acidity. The cough is bad mid-afternoon(2:00 - 8:00) to night. Post lunch the coughing episdodes become violent and do not subside until I thro up.
 
 
Answered by Dr. Gyanshankar Mishra 1 hour later
Hi,

Thanks for the follow up info. After going through the info , I would like to comment the following:

1.     There is possibility of you suffering from obstructive airway disease (eg. Cough variant asthma) or GERD (Gastro esophageal reflux – acidity) induced cough.

2.     You need to visit a pulmonologist and spirometry and serum IgE levels are important in you.

3.     Also you need to keep your acidity in control. In consultation with your doctor, start an antacid medication like tb. PAN D (pantoprazole + domperidone) once in the morning on empty stomach. Avoid spicy and oily diet. Do not stay empty stomach for more than 4 hours at a stretch. Avoid stress.

4.     Get yourself evaluated with a pulmonologist as advised in the previous post.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor